MAUDE Adverse Event Report: LUTONIX, INC LUTONIX 018 DRUG COATED DILATATION CATHETER; DRUG COATED BALLOON PTA CATHETER

LUTONIX, INC LUTONIX 018 DRUG COATED DILATATION CATHETER; DRUG COATED BALLOON PTA CATHETER
Model Number 9014
Medical Device Problem Codes Crack (1135); Difficult to Remove (1528); Material Rupture (1546); Difficult to Advance (2920); Difficult to Open or Remove Packaging Material (2922)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an angioplasty procedure in the superficial femoral artery via the left anterior tibial access, there was difficulty in removing the outer covering of the drug coated balloon catheter.It was further reported that the balloon allegedly would not easily pass through the sheath.It was also reported that once the balloon was delivered to the desired location and inflated, the balloon allegedly ruptured at the nominal pressure.Furthermore, there was difficulty in retracting the balloon through the introducer sheath.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H10: d4: (expiration date: 03/2026).H11: section a: through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one lutonix 018 drug coated balloon catheter was returned for evaluation.No specific anomalies were noted during the visual evaluation.In the functional testing, the balloon was inflated with the presto inflation device and water leakage was observed on the balloon.Under microscopic observations, a compound balloon rupture was observed.Furthermore, the catheter was attempted to advance an in-house guide wire, but it was unsuccessful due to the device's condition returned for evaluation.Resistance was also felt in the attempt to insert the guide wire.Under microscopic observation, dried residue/contrast was observed on the inflation luer and a crack was also observed on the inflation luer.No further testing could be done.During the microscopic observation of the returned catheter, a compound balloon rupture was noted and a crack on the inflation luer was observed.Functional testing couldn¿t be performed fully for all other allegation due to the condition of the device.Hence, the investigation was confirmed for the reported balloon rupture and identified crack.However, the investigation for the remaining reported difficulty with advancement of the catheter over the sheath, difficulty in removing the catheter from the and introdcuer sheath, difficulty removing the balloon protector from the balloon remains inconclusive.However, the definitive root cause for the reported balloon rupture, difficulty with advancement of the catheter over the sheath, difficulty in removing the catheter from the introducer sheath, difficulty removing the balloon protector from the balloon and identified crack on the luer could not be determined based upon available information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 03/2026).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
LUTONIX 018 DRUG COATED DILATATION CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope MN 55428
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18593915
Report Number3006513822-2024-00005
Device Sequence Number6810512
Product Code PRC
UDI-Device Identifier00801741177637
UDI-Public(01)00801741177637
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P170003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9014
Device Catalogue NumberLX1813052205F
Device Lot NumberGFHN1849
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/03/2024
Supplement Date Received by Manufacturer02/08/2024
Initial Report FDA Received Date01/29/2024
Supplement Report FDA Received Date02/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexMale
Patient Weight80 KG
Patient RaceWhite